Existence of solutions for a variational inequality on the half-line

Document Type: Research Paper


1 Laboratory of Fixed Point Theory and Applications‎, ‎'Ecole Normale Sup'erieure‎, ‎Kouba‎, ‎Algiers‎, ‎Algeria.

2 School of Mathematics‎, ‎Statistics and Applied Mathematics‎, ‎National University of Ireland‎, ‎Galway‎, ‎Ireland‎, ‎NAAM Research‎ ‎Group‎, ‎King Abdulaziz University‎, ‎Jeddah‎, ‎Saudi Arabia.


 ‎In this paper we study the existence of nontrivial‎ solutions for a variational inequality on the half-line‎. ‎Our‎ ‎approach is based on the non-smooth critical point theory‎ ‎for Szulkin-type functionals.


Main Subjects

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer, 2010.

C. Corduneanu, Integral Equations and Stability of Feedback Systems, Academic Press, New York, 1973.

A. Friedman, Variational Principles and Free Boundary Value Problems, Wiley-Interscience, New York, 1983.

J. Heinonen, T. Kilpelinen and O. Martio, Nonlinear Potential Theory of Degenerate Elliptic Equations, Oxford Univ. Press, Oxford, 1993.

S. Karamardian, Generalized complementarity problem, J. Optim. Theory Appl. 8 (1971) 161--168.

D. Kinderlehrer and G. Stampacchia, An Introduction to Variational Inequalities and their Applications, Academic Press, New York, 1980.

A. Kristaly, I. Lazar and N. S. Papageorgiou, A variational inequality on the half line, Nonlinear Anal. 71 (2009) 5003--5009.

K. Lan, A variational inequality theory in rexive smooth Banach spaces and applications to p-Laplacian elliptic inequalities, Nonlinear Anal. 113 (2015) 71--86.

S. Laszlo, Some existence results of solutions for general variational inequalities, J. Optim. Theory Appl. 150 (2011) 425--443.

O. Mancino and G. Stampacchia, Convex programming and variational inequalities, J. Optim. Theory Appl. 9 (1972) 3--23.

N. S. Papageorgiou and S. K. Yiallourou, Handbook of Applied Analysis, Springer, New York, 2009.

J. F. Rodrigues, Obstacle Problems in Mathematical Physics, Mathematics Studies 134, Elsevier, 1987.

A. Szulkin, Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems, Ann. Inst. H. Poincare Anal. Non Lineaire 3 (1986), no. 2, 77--109.

G. M. Troianiello, Elliptic Differential Equations and Obstacle Problems, The University Series in Mathematics, Springer, 1987.

Volume 43, Issue 1
January and February 2017
Pages 223-237
  • Receive Date: 27 February 2015
  • Revise Date: 02 September 2015
  • Accept Date: 06 November 2015